Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 16, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 3, 2011, 2:47 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Apr 4, 2011, 10:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 2:47 PM EDT (18:47 UTC)
- In effect from
- Apr 4, 2011, 10:00 AM EDT
- Expired
- Apr 5, 2011, 6:43 PM EDT
- In force
- 33 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS72 KCAE 031847 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 247 PM EDT SUN APR 3 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 040300- /O.NEW.KCAE.LW.Y.0016.110404T1400Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 247 PM EDT SUN APR 3 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 7 PM EDT TUESDAY. * TIMING...10 AM MONDAY THROUGH 7 PM TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS MONDAY AND MONDAY NIGHT. NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON TUESDAY. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
10 follow-up statements
826 WWUS72 KCAE 040121 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 921 PM EDT SUN APR 3 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 040900- /O.CON.KCAE.LW.Y.0016.110404T1400Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 921 PM EDT SUN APR 3 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 PM EDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 PM EDT TUESDAY. * TIMING...10 AM MONDAY THROUGH 7 PM TUESDAY. * WINDS...SOUTHWEST 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
951 WWUS72 KCAE 040820 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 420 AM EDT MON APR 4 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 042030- /O.CON.KCAE.LW.Y.0016.110404T1400Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 420 AM EDT MON APR 4 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT TUESDAY. * TIMING...10 AM MONDAY THROUGH 7 PM TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
897 WWUS72 KCAE 041508 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1108 AM EDT MON APR 4 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 042315- /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1108 AM EDT MON APR 4 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. * TIMING...THROUGH 7 PM TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WINDS WILL SHIFT NORTHWEST TUESDAY MORNING. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
326 WWUS72 KCAE 041856 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 256 PM EDT MON APR 4 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051000- /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 256 PM EDT MON APR 4 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. * TIMING...THROUGH 7 PM TUESDAY. * WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON AND 20 TO 25 KNOTS TONIGHT...SHIFTING NORTHWEST 20 KNOTS TUESDAY MORNING. GUSTS UP TO 30 KNOTS POSSIBLE. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
355 WWUS72 KCAE 042334 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 734 PM EDT MON APR 4 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051000- /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 734 PM EDT MON APR 4 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. * TIMING...THROUGH 7 PM TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TONIGHT...SHIFTING TO NORTHWEST AROUND 20 KNOTS TUESDAY MORNING. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
396 WWUS72 KCAE 051237 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 837 AM EDT TUE APR 5 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 052300- /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 837 AM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * TIMING...THROUGH 7 PM TUESDAY. * WINDS...NORTHWEST WINDS NEAR 20 KNOTS WITH GUSTS AROUND 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
724 WWUS72 KCAE 051317 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 917 AM EDT TUE APR 5 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 052300- /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 917 AM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * TIMING...THROUGH 7 PM TODAY. * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
472 WWUS72 KCAE 051540 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1140 AM EDT TUE APR 5 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 052300- /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1140 AM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * TIMING...THROUGH 7 PM TODAY. * WINDS...NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
465 WWUS72 KCAE 051911 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 311 PM EDT TUE APR 5 2011 GAZ040-063-064-SCZ015-016-018-020-021-025-026-060315- /O.NEW.KCAE.FR.Y.0001.110406T0900Z-110406T1300Z/ /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK... NEWBERRY...WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 311 PM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. * TIMING...5 AM TO 9 AM WEDNESDAY. * TEMPERATURES...LOWS MAINLY IN THE MIDDLE 30S WITH AREAS OF FROST. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. YOU MAY WANT TO PROTECT PLANTS SENSITIVE TO FROST. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * TIMING...THROUGH 7 PM TODAY. * WINDS...NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GAZ065-077-SCZ022-027>031-035>038-041-052300- /O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER- BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...CAMDEN... LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 311 PM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * TIMING...THROUGH 7 PM TODAY. * WINDS...NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
261 WWUS72 KCAE 052243 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 643 PM EDT TUE APR 5 2011 GAZ040-063-064-SCZ015-016-018-020-021-025-026-061000- /O.CAN.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ /O.CON.KCAE.FR.Y.0001.110406T0900Z-110406T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK... NEWBERRY...WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 643 PM EDT TUE APR 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. * TIMING...5 AM TO 9 AM WEDNESDAY. * TEMPERATURES...LOWS MAINLY IN THE MIDDLE 30S WITH AREAS OF FROST. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. YOU MAY WANT TO PROTECT PLANTS SENSITIVE TO FROST. && $$ GAZ065-077-SCZ022-027>031-035>038-041-052345- /O.CAN.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/ RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER- BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...CAMDEN... LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 643 PM EDT TUE APR 5 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 3, 2:39 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 3, 2:39 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EDT SUN APR 3 2011
.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL DOMINATE
THROUGH MONDAY. AN APPROACHING COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. HIGH
PRESSURE BEHIND THIS FRONT WILL DOMINATE DURING THE REST OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE HIGH PRESSURE WILL SHIFT OFF THE COAST BY THIS EVENING AS A
DEEPENING LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION AND
A FRONT PUSHES INTO THE MISSISSIPPI VALLEY OVERNIGHT. A STRONG
SOUTHWESTERLY 40-45 KT LOW LEVEL JET DEVELOPS AFTER MIDNIGHT AND
WILL KEEP WINDS UP THROUGH THE NIGHT. EXPECTING MAINLY CLEAR SKIES
OVERNIGHT BUT BUFKIT GUIDANCE IS HINTING AT SOME POSSIBLE STRATUS
DEVELOPMENT AROUND DAWN MONDAY. LOWER LEVELS OF THE ATMOSPHERE ARE
QUITE DRY AND WILL LEAN MORE OPTIMISTIC WITH SKY. OVERNIGHT LOWS
WILL BE WARMER THAN LAST NIGHT GIVEN THAT THE BOUNDARY LAYER WILL
REMAIN FAIRLY WELL MIXED DUE TO INCREASED WIND OVERNIGHT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A WINDY AND WARM DAY IS EXPECTED ON MONDAY AS THE FORECAST AREA WILL
BE WITHIN THE WARM SECTOR AHEAD OF AN APPROACHING COLD FRONT. 850H
WINDS OF 40-50 KTS COMBINED WITH DEEP MIXING SHOULD RESULT IN BREEZY
CONDITIONS FROM MID MORNING ON THROUGH THE DAY. TEMPERATURES WILL
BE QUITE WARM AND WELL ABOVE NORMAL ON MONDAY WITH HIGHS TOPPING
OUT IN THE MID 80S ON STRONG SOUTHERLY FLOW.
MODELS HAVE COME INTO REASONABLE AGREEMENT ON THE TIMING OF THE
FRONTAL BOUNDARY AS ASSOCIATED PRECIPITATION...ALTHOUGH THE NAM
STILL IS SLIGHTLY SLOWER THAN THE GFS. IT CERTAINLY LOOKS TO BE A
NOCTURNAL EVENT FOR THE FORECAST AREA WITH SHOWERS AND THUNDERSTORMS
PUSHING THROUGH DURING THE 06-12Z TIME FRAME. THIS SHOULD BE A
QUICK MOVING FRONT SUPPORTED BY STRONG LOW LEVEL CONVERGENCE AND
FORCING THROUGH THE DEPTH OF THE FRONTAL ZONE. THE TIMING OF THE
FRONTAL PASSAGE IS NOT IDEAL FOR MAXIMIZING INSTABILITY BUT THE
STRONG FORCING SHOULD COMPENSATE FOR THE LACK OF
INSTABILITY...ALTHOUGH MODEL FORECAST CAPE IS SUFFICIENT AROUND
300-600 J/KG.
WIND SHEAR WILL BE QUITE STRONG AND SUPPORT A DAMAGING WIND THREAT
WITH THE LINE. PRECIPITABLE WATER VALUES INCREASE RAPIDLY AS THE
FRONT APPROACHES AND WILL PEAK IN THE 1.25 TO 1.5 INCH RANGE. STORM
PREDICTION CENTER HAS THE AREA IN A SEE TEXT FOR THIS TIME PERIOD.
HIGH CONFIDENCE IN MEASURABLE PRECIPITATION WITH THE FRONT AND WILL
CARRY CATEGORICAL POPS. PRECIPITATION AMOUNTS SHOULD BE IN THE
QUARTER TO HALF INCH RANGE WITH SOME LOCALLY HIGHER AMOUNTS.
TEMPERATURES WILL BE MILD AND ABOVE NORMAL MONDAY NIGHT AND WILL BE
SLOW TO FALL UNTIL THE FRONT PASSES...THEN DROP QUICKLY AS
NORTHWESTERLY WINDS USHER IN COOLER AIR.
STRONG NORTHWESTERLY WINDS WILL FOLLOW THE FRONT ALONG WITH COLD
ADVECTION ON TUESDAY. SKIES SHOULD CLEAR BY TUESDAY AFTERNOON WITH
A DRY ATMOSPHERIC COLUMN SETTLING OVER THE FORECAST AREA AS HIGH
PRESSURE BUILDS IN. TEMPERATURES ON TUESDAY AFTERNOON SHOULD BE
MUCH COLDER AND BELOW NORMAL...TOPPING OUT IN THE 60S. ANOTHER LAKE
WIND ADVISORY WILL LIKELY BE NEEDED FROM MID MORNING MONDAY THROUGH
TUESDAY AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE GFS AND NAM INDICATED HIGH PRESSURE CENTERED NEAR THE REGION
BY 12Z WEDNESDAY WITH LIGHT WINDS. THE MODELS ALSO INDICATED
NORTHWESTERLY CONFLUENT H5 FLOW SO EXPECT CLEAR SKIES. STRONG
RADIATIONAL COOLING SUPPORTS COLD TEMPERATURES. THE MET AND MAV
MOS INDICATED LOWS MAINLY IN THE MIDDLE 30S. EXPECT FROST WILL
OCCUR IN SOME LOCATIONS. THE GFS WAS CONSISTENT SHOWING DRY
WEATHER DURING THE EXTENDED PERIOD. AN UPPER RIDGE APPEARED TO
BUILD AND HELP HOLD WEATHER SYSTEMS TO THE NORTH WITH DRY WEATHER
OVER THE FORECAST AREA. THE GFS ENSEMBLES INDICATED LITTLE SPREAD
AND SHOWED WARMING TEMPERATURES AND LOW RAIN CHANCES.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. DRY HIGH PRESSURE
MOVING OFF THE COAST WILL CONTINUE TO DOMINATE. THE MODELS SHOW AN
INCREASE IN LOW-LEVEL MOISTURE OVERNIGHT...BUT IT WILL LIKELY
REMAIN TOO DRY FOR STRATUS. MIXING SHOULD HELP PREVENT FOG DURING
THE EARLY MORNING HOURS. SOME OF THE MOS INDICATED AN MVFR CEILING
DEVELOPING TOWARD THE END OF THE TAF PERIOD...BUT MAINTAINED VFR
CONDITIONS IN THE TAF BASED ON THE INITIAL DRYNESS AND GUIDANCE
INCONSISTENCY.
EXTENDED AVIATION OUTLOOK...STRONG WINDS ARE POSSIBLE WITH
THUNDERSTORMS MONDAY NIGHT INTO EARLY TUESDAY MORNING WITH BRIEF
MVFR OR IFR CONDITIONS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 AM MONDAY TO 7 PM EDT TUESDAY FOR
SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 AM MONDAY TO 7 PM EDT TUESDAY FOR
GAZ040-063>065-077.
&&
SYNOPSIS...RJL
NEAR TERM...HC
SHORT TERM...HC
LONG TERM...RJL
AVIATION...RJLHazardous weather outlook, Apr 3, 12:55 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1255 PM EDT SUN APR 3 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-041700- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1255 PM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LAKE WIND ADVISORY MAY BE NEEDED MONDAY THROUGH TUESDAY. THUNDERSTORMS MONDAY NIGHT COULD POSSIBLY CONTAIN DAMAGING WIND. FROST MAY OCCUR IN A FEW LOCATIONS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.